Bone aches

KayB55KayB55 Member Posts: 55
edited August 26 in Day to day
Well second chemo has not been as kind as chemo 1 but that was not surprise. Having a few different issues this time. I knew there would be bone pain but not sure what level is OK and what isn't. Panadol is keeping it under control but I'm not doing much. Any words of wisdom. Strange to not really know what 'normal' actually is for this point in time but then again, there is no one 'normal'. Still, this is the battle to be faught and I did expect worse than this. Feel like I am being far too lazy.

Comments

  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,334
    Hi @KayB55 Did you requirethe injection into your stomach to boost your immune cells? That can cause extreme bone pain for a few days. Fatigue (that lazy feeling) is very common with all cancer treatment so be kind on yourself. A lot of us became couch potatoes. It was probably three months after my active chemo treatment before I started feeling less fatigued. For some people that can be longer or shorter. Do whatever it takes and don’t feel guilty about the drugs. If they help, take them! Big hugs. xxx
  • KayB55KayB55 Member Posts: 55
    Many thanks. Yes I did the injection, not a good job of it but will do better next time. Chemo was Monday and pain has been Friday and Saturday so I suppose it will improve, it is not severe just annoying. OK, with your permission I'll go back and watch another DVD - funny how quickly the mindset changes. As always I appreciate the words of wisdom. 
  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,334
    My chemo was a Monday, stomach injection Tuesday’s, bone pain started late Thursdays and lasted until Monday’s. Hopefully you will feel better on Monday. Enjoy your DVD
  • AllyJayAllyJay Member Posts: 601
    Hi there @KayB55. The Neulasta injections stimulate the bone marrow to produce more neutophils (white blood cells), which are used to fight infection. This can cause sometimes, quite bad bone pain. In my case, it was at the back of my hip bones, over the sacro iliac joints. (Where young women have those lower back dimples). It can affect any bones and typically lasts about one to three days. Panadol should take the edge off, but rest is best.
  • primekprimek Broken HillMember Posts: 5,168
    Some ladies have reported that clarytine antihistamine helps with the bone pain from neulasta. I'd finished my chemo prior knowing this. I took panadeine to help with the pain. 
  • kezmusckezmusc Member Posts: 1,265
    Hi @KayB55,

    I only ever took the Neulasta injection once.  The bone pain was that bad I litterally could not move and everywhere that had been operated on turned bright purple as all those little neutrophils tried to rapidly repair the damaged site. Scared the heck out of me.   I ended up in ED as my white cell count was through the roof. If it starts to get to the point of being unable to move I would get to the hospital. Turns out I didn't need that needle at all.
    Hope it eases off for you.
    xoxox
  • KayB55KayB55 Member Posts: 55
    Many thanks again, I cannot tell you how important it is to hear such a wide variety of experiences, it helps put things into context. Having read the posts I realise that I am still getting off quite lightly and, as always, stand in awe of those of you who are and have done it tough. My best regards always and my thanks for you being willing to share you experiences. 
Sign In or Register to comment.